I am hoping for some reassurance. I have been having chest tightness, stomach complaints since early summer. No specific reason brought this on. Multiple providers along with blood work, diagnostic testing and even an upper endoscope last week all have come back negative except for a small sliding hiatal hernia with mild reflux. All the physicians feel that it could be anxiety/panic, but I cannot get out of my mind the physical symptoms I feel.
I am in couseling and two days ago started Lexapro as my anxiety level is so high. I cannot stay off the internet, looking at every diagnosis out there and now have in my mind that I have a lung clot, even though I had tests in June/July to rule this out.
How do I get past the physical symptoms to decrease my anxiety level?
I know exacty how you feel. The chest tightness and discomfort is unbelievable and scary. I don't know what to tell you because I am fighting the same battle. I too took Lexapro, last year for about nine months. I don't think it helped reduce my chest issues, although I don't remember feeling quite this bad last year.
I know the physical pains sometimes don't allow us to explore anxiety as an option. They seem too real. My pains also came out of nowhere and haven't subsided. I have no choice now, after almost two years and lots and lots of money spent on many doctors, to explore the anxiety diagnosis. I still am reluctant but I saw a psychiatrist that prescribed Klonopin yesterday. I will get it filled and hope to see a difference. I would be amazed if it was "just" anxiety and also confused. I don't think I have any stresses, anxiety or panic issues.
I wish I could be of more help. I just wanted to let you know that you are not alone. It is hard to accept anxiety when you don't feel it.
I feel like that is the road that I will be traveling... never the satisfaction of a physicians final answer of anxiety. I have put my body through multiple tests, ER visits, along with physician visits. I tell them exactly how my chest tightens up and sometimes has a numbness to it. I am physically fit, low risk factors and cannot believe that my mind could cause this much discomfort.
I noticed no difference on Lexapro(only been 2 days) except feeling alittle out of it. I plan on waiting 4-5 weeks then follow up with my physician if I feel no better for further input.
Thank you for your response.. I feel like I am not alone.
It usually takes 3-4 weeks until you can feel the Lexapro effects on the real pain. During this time, you might experience more chest pains and other side effects. Usually the side effects disappear after 3-4 weeks and you can see the real results. I never took Lexapro but that happened to me while I was on Celexa. Hang in there.
Last night I was going insane in my head. I couldn't sleep and when I finally fell asleep, I woke in a state of panic. My mind feels like its going so fast. I finally ended up taking a sleeping pill to calm my self down. And still this morning, I feel shaky. I don't like this feeling and decided not to take another Lexapro. I would rather deal with my anxiety on my own or with a counselor.
I went through a bad first 8 days or so with Lexapro and really, after that, I felt fine. But the first 8 days were very difficult and I felt like my head was shaking back and forth really hard but I was still. I felt jittery and out of sorts. It was awful. My pharmacist said that this increased anxiety is usually within the first 14 days although most people don't go that long (I didn't). Most of the time, after the initial starting of it, people find great relief. I really don't think I did. But everyone is different. The nine months I was on it though, I felt fine (at least no different).
Dealing with anxiety on your own can be difficult. I still am reluctant to believe that anxiety is my diagnosis but I saw a psychiatrist on Monday who prescribed a trial dosage of Klonopin and saw a psychologist this morning that is going to try to help me get past the chest pain and the fears I have once it starts. I never thought I'd be here, but I am. It's worth a shot.
I ended up going to the MD today to discuss Lexapro. I still feel off/on shaky from the 2 days of Lexapro and am going to hold from taking it right now. I just cannot concentrate. I cannot believe you stuck with these symptoms... I literally felt like I was going out of my mind. It really scared me.
My doctor verified I have nearly had every test there could be(one more next week) which is a stress echo, then I should have the confirmation that there is not anything physically wrong with me and the current symptoms are anxiety driven. There is nothing wrong with my lungs or digestive system and the one final test of my heart with confirm that the chest tightness is not of cardiac orgin.
I am going to see my counselor tommorrow night to discuss everything.
Thank you for giving me insight .. keep in touch.
I know how you felt. I felt like I was out of my mind. I have two small boys and my mom helped me so much when my husband left for work. I couldn't drive, at least I felt like I couldn't. I remember "feeling" it in my system within 45 minutes or so (I always took my dosage at 6pm). I'd get this awful headache and at times in the middle of the night, I'd wake up and the room would be spinning. I couldn't get out of bed to go to the bathroom. I was crazy. I did go away though like I said about the 8th day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.